Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 34, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 21, 2014, 3:23 PM EDT. It took effect at Jul 22, 2014, 8:00 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2014, 3:23 PM EDT (19:23 UTC)
- In effect from
- Jul 22, 2014, 8:00 AM EDT
- Expired
- Jul 23, 2014, 4:20 PM EDT
- In force
- 32 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHUS73 KAPX 211923 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 323 PM EDT MON JUL 21 2014 LMZ341-342-344>346-220330- /O.NEW.KAPX.SC.Y.0034.140722T1200Z-140723T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 323 PM EDT MON JUL 21 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
8 follow-up statements
606 WHUS73 KAPX 220207 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1007 PM EDT MON JUL 21 2014 LMZ341-342-344>346-221015- /O.CON.KAPX.SC.Y.0034.140722T1200Z-140723T0000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1007 PM EDT MON JUL 21 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
913 WHUS73 KAPX 220739 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 339 AM EDT TUE JUL 22 2014 LHZ345>349-LMZ323-LSZ321-322-221545- /O.EXB.KAPX.SC.Y.0034.140722T2100Z-140723T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 339 AM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-342-344>346-221545- /O.EXT.KAPX.SC.Y.0034.140722T1200Z-140723T1800Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 339 AM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
345 WHUS73 KAPX 222015 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 PM EDT TUE JUL 22 2014 LMZ341-342-344>346-230415- /O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 415 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-LSZ321-322-230415- /O.CON.KAPX.SC.Y.0034.140722T2100Z-140723T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 415 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
244 WHUS73 KAPX 230154 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 954 PM EDT TUE JUL 22 2014 LMZ341-342-344>346-231000- /O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 954 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-LSZ321-322-231000- /O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 954 PM EDT TUE JUL 22 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
572 WHUS73 KAPX 230813 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EDT WED JUL 23 2014 LHZ345-346-LMZ323-341-342-344-LSZ321-322-230915- /O.CAN.KAPX.SC.Y.0034.000000T0000Z-140723T1800Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 413 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ345-346-231600- /O.EXT.KAPX.SC.Y.0034.000000T0000Z-140723T1600Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 413 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-231615- /O.EXT.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 413 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
253 WHUS73 KAPX 231456 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 AM EDT WED JUL 23 2014 LMZ345-346-231600- /O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T1600Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1056 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-232100- /O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1056 AM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
915 WHUS73 KAPX 231736 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 136 PM EDT WED JUL 23 2014 LHZ347>349-232100- /O.CON.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 136 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
217 WHUS73 KAPX 232020 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EDT WED JUL 23 2014 LHZ347>349-232130- /O.CAN.KAPX.SC.Y.0034.000000T0000Z-140723T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 420 PM EDT WED JUL 23 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 1:24 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 21, 1:24 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 124 PM EDT MON JUL 21 2014 .SYNOPSIS... ISSUED AT 354 AM EDT MON JUL 21 2014 A SLOWLY APPROACHING COLD FRONT WILL LEAD TO VERY WARM AND HUMID CONDITIONS THROUGH TUESDAY. IN ADDITION...SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT AS THE COLD FRONT MOVES INTO THE REGION. COOLER AND LESS HUMID CONDITIONS ARE THEN EXPECTED WEDNESDAY INTO THE END OF THE WEEK. && .UPDATE... ISSUED AT 105 PM EDT MON JUL 21 2014 MAIN PARTS OF THE FORECAST ON TRACK FOR THE AFTERNOON HOURS. A FEW LOCATIONS WARMER THAN EXPECTED...SUCH AS GAYLORD AT 85 DEGREES AS OF 1 PM. WILL MAKE A FEW MINOR TWEAKS TO TEMPERATURES. OTHERWISE...BEGINNING TO SEE DIURNAL CU FIELDS DEVELOP...ALTHOUGH NOT AS ROBUST AS YESTERDAY. STILL UNLIKELY TO SEE ANY SHOWERS DEVELOP THIS AFTERNOON WITH VERY WARM MID LEVELS AND LITTLE/WEAK FORCING. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 354 AM EDT MON JUL 21 2014 ...NOTICEABLY WARMER AND MORE HUMID... IMPACTS: NONE. CURRENT WEATHER AND SYNOPTIC PATTERN: CLEAR SKIES OUT THERE EARLY THIS MORNING AS LAST VESTIGES OF HIGH LEVEL CLOUDS DUE TO AN ELEVATED WARM FRONT EXIT EAST. HEIGHTS ALOFT ARE BEGINNING TO RISE WITH THE ONSET OF FURTHER WARMING ALOFT AND CAPPING. MAIN FLOW OF WESTERLIES RESIDES FROM THE PAC NW THROUGH SOUTH CENTRAL CANADA...ALMOST PARALLEL TO A COLD FRONT FROM SW ONTARIO THROUGH NORTH DAKOTA. HERE...A FEW CLUSTERS OF SHOWERS AND STORMS FIRED OFF...AND WERE TRACKING EAST. THIS BURIED WITHIN MAIN AXIS OF DEEPER LOW LEVEL MOISTURE AND SOMEWHAT STEEP LAPSE RATES ALOFT OF 6.5C/KM. MAIN H8 LLJ FORCING/THETA-E ADVECTION IS LIFTING NE WITH TIME...AND IS NO THREAT TO NRN MICHIGAN. SOME OF THIS CONVECTIVE CLOUD DEBRIS WAS TRYING TO WORK TOWARD MAINLY EASTERN UPPER...BUT PRECIPITATION IS NOT A THREAT. FURTHER UPSTREAM...A SHORTWAVE/VORTICITY ENERGY WAS LIFTING ACROSS THE PAC NW AND INTO MONTANA/ID. SYNOPTIC PATTERN/WEATHER EVOLUTION: MAY BE DEALING WITH SOME HIGHER LEVEL CLOUD THIS MORNING...BUT EVEN THIS CLOUDINESS IS LIKELY TO DECAY WITH TIME DUE TO THE SHALLOW RIDGING/RISING HEIGHTS/WARMING TEMPERATURES AND DEEPER LAYER CAPPING. THIS SUBSIDENCE WARMING WILL KEEP ALL PRECIP OUT OF THE FORECAST FOR TODAY. THE ONLY PLACE TO WATCH FOR A CHANCE WILL BE OVER AN EXPECTED LAKE BREEZE CONVERGENCE AREA OF FAR NE LOWER. HOWEVER...EVEN THERE THE MODIFIED SOUNDING OF UPPER 80S (DOWNSLOPING SW FLOW) OVER 60-61F SFC TD...STILL RESULTS IN 30-40 J/KG OF CAPPING BETWEEN 700-800MB. PLUS...THERE IS NO HELP ALOFT VIA A SHORTWAVE TO AID IN ERODING THE REMAINING CAP. WILL CONTINUE TO GO NO CHANCE OF AFTERNOON DIURNALLY DRIVEN SHOWERS...ANYWHERE IN THE CWA. WE WILL HAVE A BIT MORE LOW LEVEL MOISTURE TODAY...AND WOULD EXPECTED A SLIGHT INCREASE IN CUMULUS TODAY. THAT WILL NOT IMPEDE TEMPERATURES REACHING THE LOWER 80S IN EASTERN UPPER...AND WELL INTO THE 80S AND POSSIBLE LOCALIZED LOW 90S IN NRN LOWER. CONTINUED SW FLOW AND LOW LEVEL MOISTURE/THETA-E ADVECTION THROUGH TONIGHT. THIS COMBINED WITH POTENTIAL HIGHER LEVEL CLOUD FROM UPSTREAM NOCTURNAL CONVECTION...DRIVEN BY AFOREMENTIONED PAC NW SHORTWAVE...WILL RESULT IN A VERY MILD NIGHT. LOWS WILL BE IN THE 60S FOR MOST ALL AREAS. ANY MCS PRECIPITATION IS EXPECTED TO REMAIN WEST OF US...RESIDING WITH THE STEEPER LAPSE RATES AND LOW LEVEL FORCING. IT WILL BE GETTING CLOSER BY DAYBREAK HOWEVER. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 354 AM EDT MON JUL 21 2014 ...COOLER WEATHER ON THE WAY... HIGH IMPACT WEATHER POTENTIAL: VERY WARM AND HUMID TUESDAY. THUNDERSTORMS POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT. VERY WARM AND HUMID CONDITIONS ARE EXPECTED AGAIN TUESDAY. MEANWHILE...A SHORT WAVE AND ASSOCIATED COLD FRONT WILL BRING A DECENT SHOT AT SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON ACROSS NORTHERN ZONES AND TUESDAY NIGHT ELSEWHERE. AT THIS POINT SEVERE WEATHER IS NOT ANTICIPATED DESPITE DECENT FLOW ALOFT (0-6KM BULK SHEAR OF 40 TO 45 KNOTS) DUE TO A LACK OF INSTABILITY (ML CAPE ONLY A FEW HUNDRED J/KG). HIGH PRESSURE THEN PROMISES TO BRING COOLER AND MUCH LESS HUMID CONDITIONS FOR WEDNESDAY WITH A SLOW WARM-UP FOR THURSDAY INTO FRIDAY (BUT WITH TEMPERATURES STILL BELOW AVERAGE FOR THE DATE). ANOTHER SHORT WAVE POSSIBLY MOVING THROUGH THE FLOW WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEEKEND...THOUGH MODEL TRENDS COULD LEAD TO DRY CONDITIONS FOR MUCH OF SATURDAY. LOOKING FARTHER AHEAD...EXTENDED MODELS DIG ANOTHER MORE ROBUST TROUGH INTO THE REGION FOR MUCH OF NEXT WEEK LEADING TO BELOW NORMAL TEMPERATURES AS WELL AS POSSIBLE UNSETTLED CONDITIONS. HIGHS IN THE 80S TO AROUND 90 TUESDAY...IN THE 70S TO LOWER 80S WEDNESDAY...THE LOWER TO MIDDLE 70S THURSDAY THEN THE MIDDLE 70S TO LOWER 80S FOR FRIDAY THROUGH SUNDAY. LOWS MAINLY IN THE MUGGY 60S FOR TUESDAY NIGHT THEN COOLING OFF INTO THE UPPER 40S AND 50S FOR BOTH WEDNESDAY AND THURSDAY NIGHTS THEN THE MIDDLE 50S TO AROUND 60 OVER THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 105 PM EDT MON JUL 21 2014 VFR CONDITIONS. SCATTERED CUMULUS THIS AFTERNOON WITH SOUTHWEST WINDS GUSTING UP TO 18KTS. WINDS DECOUPLE TONIGHT BUT WINDS ALOFT INCREASE...RESULTING IN LLWS DEVELOPING AT KPLN/KTVC/KMBL. CUMULUS CLOUDS WILL DISSIPATE THIS EVENING WITH HIGH CLOUDS INCREASING DUE TO CONVECTION TO THE WEST. GUSTY SOUTH WINDS UP TO 20KTS ON TUESDAY. A BIT OF DIURNAL CUMULUS EXPECTED AGAIN WITH MAINLY MID/HIGH CLOUDS. && .MARINE... ISSUED AT 354 AM EDT MON JUL 21 2014 HIGH PRESSURE FROM THE EASTERN LAKES TO THE ATLANTIC SEABOARD WILL GRADUALLY LOSE IT'S INFLUENCE OVER THE NRN MICHIGAN NEARSHORE WATERS HEADING THROUGH TONIGHT...AS A COLD FRONT WILL BE DRAWING NEAR. THIS FRONT WILL CROSS NRN MICHIGAN TUESDAY-WEDNESDAY...WITH THE STABILIZING/WARM SW WINDS INCREASING AHEAD OF IT. WINDS WILL REMAIN BELOW ADVISORY LEVELS TODAY...BUT BY LATE TONIGHT AND TUESDAY...WE WILL START HAVING TO LOOK AT A HANDFUL OF POTENTIAL SMALL CRAFT ADVISORIES. BEHIND THE COLD FRONT FOR TUESDAY NIGHT THROUGH WEDNESDAY...COLD ADVECTION LOOKS TO RESULT IN SLIGHTLY UNSTABLE CONDITIONS OVER THE LAKES...AND WITH A SHIFT TO WINDS OUT OF THE NW...AND STILL STRONGER WINDS...ADVISORIES SEEM TO BE A BETTER BET. SHOWERS AND SOME THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE TUESDAY-WEDNESDAY TIME FRAME. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JK SYNOPSIS...AS SHORT TERM...SMD LONG TERM...AS AVIATION...JK MARINE...SMD
Hazardous weather outlook, Jul 21, 3:20 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 320 PM EDT MON JUL 21 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 221145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 320 PM EDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN TO THE REGION ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. KJF
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.